Please use this identifier to cite or link to this item:
Title: An algorithm for higher order Hopf normal form
Author(s): Leung, Andrew Yee Tak 
Author(s): Ge, T.
Issue Date: 1995
Publisher: Hindawi Publishing Corporation
Journal: Shock and Vibration 
Volume: 2
Issue: 4
Start page: 307
End page: 319
Normal form theory is important for studying the qualitative behavior of nonlinear oscillators. In some cases, higher order normal forms are required to understand the dynamic behavior near an equilibrium or a periodic orbit. However, the computation of high-order normal forms is usually quite complicated. This article provides an explicit formula for the normalization of nonlinear differential equations. The higher order normal form is given explicitly. Illustrative examples include a cubic system, a quadratic system and a Duffing–Van der Pol system. We use exact arithmetic and find that the undamped Duffing equation can be represented by an exact polynomial differential amplitude equation in a finite number of terms.
DOI: 10.3233/SAV-1995-2405
CIHE Affiliated Publication: No
Appears in Collections:CIS Publication

Files in This Item:
File Description SizeFormat
View Online86 BHTMLView/Open
SFX Query Show full item record

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.